Thunderstorm Wind, Fremont
- When
- September 15, 2:42 PM MST to 2:45 PM MST
- Where
- Fremont County, (Riw)riverton Rgnl A
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.067, -108.450
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Sep 15, 1:45 AM MST, 12 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 245 AM MDT FRI SEP 15 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE WIND RIVER BASIN IS FINALLY GETTING SOME NICE RAIN SHOWERS OVER THE AREA THIS MORNING AS UPPER LOW PRESSURE SYSTEM PUSHES MOISTURE AND INSTABILITY INTO THE AREA. WE EVEN MEASURED AT KRIW BEFORE MIDNIGHT. THINGS STILL LOOK ON TRACK FOR A SIGNIFICANT WINTER STORM TO MOVE INTO OUR FORECAST AREA OVER THE NEXT FEW DAYS. THE MODELS ARE FINALLY COMING INTO BETTER AGREEMENT WITH THIS SYSTEMS TIMING WITH THE GFS STILL THE PREFERRED MODEL SINCE IT HAS BEEN CONSISTENT WITH ITS HANDLE OF THIS POTENT SYSTEM. WILL CONTINUE CURRENT THINKING IN KEEPING POPS IN THE LIKELY CATEGORY TODAY OVER MOST OF THE WESTERN AND NORTHERN ZONES AS SYSTEM MAKES ITS WAY ACROSS THE STATE. FRONT TO LOWER TEMPERATURES BY 15 TO 20 DEGREES BY THIS AFTERNOON WITH FREEZING LEVELS LOWERING THROUGH THE DAY. EXPECT SNOW LEVELS AROUND 8000 FEET BY TONIGHT WITH MOST OF THE WESTERN ZONES SEEING SNOW TO THE VALLEY FLOORS BY SATURDAY MORNING. THE BIGHORN MOUNTAINS WILL HAVE TO BE WATCHED OVER THIS PERIOD AS WE MAY SEE ADVISORY SNOW AMOUNTS. WILL LET NEXT CREW LOOK AT THIS SINCE THIS IS A FIRST PERIOD SITUATION. THE REST OF THE DAY SATURDAY WILL SEE RAIN AND SNOW SHOWERS OVER THE WHOLE STATE WITH MORE OVER THE NORTHERN ZONES. SNOW LEVELS LOWER EVEN MORE EAST OF THE DIVIDE INTO SATURDAY NIGHT. COULD SEE SNOW EVEN IN THE CASPER AREA BY THIS TIME. THIS LOW PRESSURE SYSTEM THEN STARTS TO MOVE OUT OF THE AREA AND IT LOOKS LIKE WE WILL STILL SEE SOME PRECIPITATION OVER THE NORTHEASTERN PART OF OUR AREA SUNDAY AFTERNOON AND EVENING. CURRENT MODEL RUN MOVES MOST OF THE PRECIPITATION TO THE EAST OF OUR AREA BY SUNDAY NIGHT. WILL KEEP TREND OF A FEW SHOWERS OVER THE AREA MOUNTAINS FOR NOW. TEMPERATURES TO BE QUITE COLD SATURDAY AFTERNOON WITH HIGHS ONLY IN THE LOWER TO MID 50S EAST OF THE DIVIDE. THINGS START TO WARM BACK UP SUNDAY WITH TEMPERATURES IN THE MID TO UPPER 50S. LOWS SATURDAY NIGHT AND AGAIN SUNDAY NIGHT WILL BE THE COLDEST WE HAVE SEEN IN QUITE A WHILE WITH LOWS IN THE BASINS EAST OF DIVIDE NEAR FREEZING. .LONG TERM...MONDAY THROUGH FRIDAY MEDIUM RANGE MODELS AGREE THAT MONDAY INTO TUESDAY WILL BE DRY WITH AN UPPER LEVEL RIDGE PASSING THROUGH THE AREA. HAVE LEFT THE FORECAST DRY BOTH DAYS WITH WARMING DAYTIME HIGH TEMPERATURES. DIFFERENCES START TO SHOW UP TUE NIGHT INTO WED WITH THE NEXT TROUGH. GFS SENDS THE TROUGH THROUGH THE NORTHERN/CENTRAL ROCKIES WHILE THE ECMWF SEEMS TO SPLIT THE TROUGH ENERGY. GFS MAY BE A BIT FAST...HOWEVER WENT WITH IT FOR NOW AS OTHERS NEARBY SEEM TO ACCEPT IT. COOLER HIGHS WED ALONG WITH A CHANCE OF SHOWERS AND RAIN/SNOW SHOWERS IN THE HIGHER ELEVATIONS THROUGH WED NIGHT. WEATHER PATTERN GETS MORE COMPLEX THU INTO FRI AS ENERGY DIGS ACROSS THE WEST COAST AND EVENTUALLY FORMS AN UPPER LOW OVER THE SW U.S. BOTH THE GFS/ECMWF EVOLVE THIS PATTERN AT LEAST FOR ONE NIGHT. WOULD THINK THAT WY WEATHER WOULD IMPROVE THU CENTRAL AND EAST ZONES WITH A CHANCE OF PRECIP OVER THE FAR WEST AND SOUTH AS THE UPPER SYSTEM MAY SPREAD MOISTURE INTO THESE AREAS. BY NEXT FRI THE SYSTEM WOULD BE FAR ENOUGH AWAY TO KEEP OUR AREA DRY. SLOW WARMING TREND FOR NEXT THU AND FRI AS A RESULT OF THIS PATTERN. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HD LONG TERM...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT FRI SEP 15 2006 WYZ001>020-022>030-161300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AS A POWERFUL WINTER STORM SYSTEM MOVES INTO THE STATE. SOME OF THESE THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. A COLD FRONT WITH THIS SYSTEM WILL ALSO COOL TEMPERATURES DOWN BY AS MUCH AS 20 DEGREES AS IT MOVES ACROSS THE STATE THIS AFTERNOON AND EVENING. HIGHER ELEVATION MOUNTAINS COULD SEE ACCUMULATING SNOW BY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS POWERFUL STORM SYSTEM WILL CONTINUE TO BRING UNSETTLED WEATHER THROUGH EARLY SUNDAY. MUCH COLDER TEMPERATURES ARE EXPECTED BEHIND THIS STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. THIS WILL CREATE SIGNIFICANTLY COLDER TEMPERATURES FOR THE WEEKEND. THIS WINTER STORM SYSTEM HAS THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW ACROSS THE HIGH COUNTRY...WITH LIGHT SNOW POSSIBLE IN SOME OF THE VALLEYS AND BASINS. THE PRECIPITATION BEGINS TO TAPER OFF SATURDAY NIGHT INTO SUNDAY. ANYONE WITH OUTDOOR PLANS THROUGH THE WEEKEND SHOULD BE PREPARED FOR THIS MAJOR CHANGE TO COLD...WINDY... AND SNOWY WEATHER...ESPECIALLY IN THE MOUNTAINS. STAY TUNED FOR UPDATES REGARDING THIS STORM SYSTEM. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND GUSTS OF 40 MPH OR GREATER AND HAIL TODAY AND TONIGHT. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 2 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531592.